International E-publication: Publish Projects, Dissertation, Theses, Books, Souvenir, Conference Proceeding with ISBN.  International E-Bulletin: Information/News regarding: Academics and Research

Weighted Pareto Distribution: Statistical Properties and Estimation

Author Affiliations

  • 1Department of Statistics; University of Jammu, Jammu, India
  • 2Department of Statistics; University of Jammu, Jammu, India

Res. J. Mathematical & Statistical Sci., Volume 11, Issue (2), Pages 1-5, September,12 (2023)


In this paper, we have introduced a new class of Pareto distribution i.e. weighted Pareto distribution. Some structural properties of the distribution including behavior of probability density function, cumulative distribution function, reliability, hazard function, moments, entropy and order statistics are studied and derived. Also, by using different methods of estimation we obtain estimate of parameter of distribution.


  1. Fisher, R. A. (1934)., The effect of methods of ascertainment upon the estimation of frequencies., Annals of eugenics, 6(1), 13-25.
  2. Patil, G. P. and Rao, C. R. (1978)., Weighted distributions and size-biased sampling with application to wildlife populations and human families., Biometrics, 34, 179 – 189.
  3. Patil, G. P., Rao, C. R. and Ratnaparkhi, M. V. (1986)., On discrete weighted distributions and their use in model choice for observed data., Commun. Statist.-Theory Meth., 15(3), 907–918.
  4. Gupta, R. C. and Kirmani, S. N. U. A. (1990)., The role of weighted distribution in stochastic modeling., Commun. Statist.—Theory Meth., 19(9), 3147–3162.
  5. Gupta, R. D. and Kundu, D. (2009)., A new class of Weighted Exponential distribution., Statistics, 43, 621-634.
  6. Shakhatreh, M. K. (2012)., A two parameter of Weighted Exponential distribution., Statistics and Probability Letters, 82, 252 - 261.
  7. Dey, S., Dey, T. and Anis, M. Z. (2013)., Weighted Weibull Distribution: Properties and Estimation., Journal of Statistical Theory and Practice.
  8. Das, S. and Kundu, D. (2016)., On Weighted Exponential distribution and its length biased version., Journal of the Indian society for Probability and Statistics, 17(1), 1 –21.
  9. Gupta, I. and Gupta, R. (2016)., Bayesian Inference about the Estimation and Credible Intervals for a Continuous Distribution Under Bounded Loss Function., Global Journal for Research Journals, 5(9), 332-340.
  10. Gupta, I. and Gupta, R. (2017)., Estimation of parameter and reliability function of Exponentiated Inverted Weibull Distribution using Classical and Bayesian approach., International Journal of Recent Scientific Research, 8(7), 18117-18819.
  11. Gupta, I. and Gupta, R. (2017)., Bayesian and E-Bayesian estimation of the unknown shape parameter of Exponentiated Inverted Weibull Distribution using different loss functions., International Education and Research Journal, 3(5), 408-416.
  12. Gupta, I. and Gupta, R. (2017)., Bayesian and E- Bayesian Method of Estimation of Parameter of Rayleigh Distribution- A Bayesian Approach under Linex Loss Function., International Journal of Statistics and Systems, 12(4), 791-796.
  13. Saghir A., Hamedani G. G., Tazeem S., and Khadim, A. (2017)., Weighted Diatribution: A brief review, perspective and characterizations., International Journal of Statistics and Probability, 6(3).
  14. Sen, S., Chandra, N. and Maiti, S. S. (2017)., The Weighted Gamma distribution, properties and applications., Journal of Reliability and Statistical Studies, 10(1), 43-58.
  15. Gupta, I. and Gupta, R. (2018)., Bayesian and Non Bayesian Method of Estimation of Scale Parameter of Gamma Distribution under Symmetric and Asymmetric Loss Functions., World Scientific News: An International Scientific Journal, 172–191.
  16. Gupta, I. and Gupta, R. (2018)., Sequential Analysis of unknown parameter of Exponentiated Inverted Weibull Distribution., International Journal of Applied Mathematics and Statistics, 57(3), 169-179.
  17. Mandouh, R. M and Mohamed, M. A. G. (2020)., Log Weighted Pareto Distribution and Its Statistical Properties., Journal of Data Science, 18(1), 161-189
  18. Shannon, C. E. (1948)., A mathematical theory of communication., The Bell System Technical Journal, 27, 379 - 423.